Tinnitus: Please Help

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by Nikki, Jul 13, 2012.

  1. Nikki

    Nikki Member

    I've had this ringing in my ears since college when I had my most serious sinus problems (about 100 yrs ago LOL) .

    But, lately it's been horrific. Very high pitched buzzing and so loud, I feel everyone must be hearing it.

    Has anyone had any real luck with supplements, vitamins, etc. . . . OTC products. I've added a few supplements, and maybe it's something new I've added. Hope not though.

    I've done a "search" on the board, but I haven't found too much information.

    Once again, I need y'all's help. Thanks!

    Soft Hugs,
    Sharon (Nikki)
  2. Nikki

    Nikki Member

    I googled Doxipen . . . something I've recently been rx'd. It appears this may be the culprit. Grrrrr
    It's Fri. afternoon and now I'll have to wait until Monday. Hope I can survive until then . . . more sleepless nights in baton rouge.

    Soft Hugs,
    Sharon (Nikki)

  3. Nikki

    Nikki Member

    I've been meaning to ask you about the Grape Seed Extract. I bought Grape Seed Herbal Supplement . . . it comes in capsules - 100 mg. Is this the same thing?

    If not, what do you take?

    Thanks!..................Sharon
  4. Nikki

    Nikki Member

    I'm not on blood thinners so its not a problem for me.I didn't take the doxipen last night . . . I still slept pretty good. My ears are still ringing, but not nearly as loud; but, my ears have been ringing for a very long, long time. Maybe the GS will actually help.
    Sharon
    [This Message was Edited on 07/14/2012]
    [This Message was Edited on 07/14/2012]
  5. MicheleK

    MicheleK Member

    If you take pain medication, that can increase ringing in the ears. I take doxepin and do not have ringing unless I add Tramadol or Lorcet, Oxycodone etc.

    I hope you get some relief. Hugs, MicheleK
  6. TigerLilea

    TigerLilea Member

    I don't know how old you are, Nikki, but tinnitus can become much worse once you hit peri/menopause. Some women find that antidepressants help to lessen the ringing or buzzing sound.
  7. Nikki

    Nikki Member

    Since I've cut way back on my Lortab, I've been taking more Tylenol. Maybe that's the problem. The Tylenol alone contains 500mg x 2 = 1,000mg.
    If I take one Lortab 7.5/500mg it's only half the amount (I realize all of you can figure out the math, guess I'm just "typing" out loud - LOL). I've had Tinnitus for yrs., but just recently it became maddening.

    TigerLilea: I'm way past peri/menopause. I'm almost 67 (in Aug); and had partial hysterectomy when I was 32 b/c of large fibroid tumor.

    Maybe, I should just be grateful I can hear (lol). . . altho, I do ask others to repeat a lot more.

    Thanks for all the responses.

    Sharon (Nikki)
  8. Elisa

    Elisa Member

    I have no idea if this is helpful - but just in case...

    I read a number of places and in newsletters that tinnitus can be caused from aspirin...

    So just in case you take aspirin or medicines with aspirin - just thought I'd mention it!

    God Bless,

    Elisabeth
  9. Nikki

    Nikki Member

    I did know about asprin . . . but, maybe it also applies to all pain relievers. Will keep trying to find an answer.

    I don't want to ramp up my anxiety . . . but, this is truly bothersome. I've experienced loud ringing before and always have some ringing . . . but this is not very pleasant . . . just one more thing, I guess.

    I wonder if any of the supplements recommended for tinnitus really work . . . I know they're expensive, but I'm ready to bite that bullet right now if I knew how effective they were.

    Take care,,
    Sharon (Nikki)
  10. Nikki

    Nikki Member

    I've had very few migraines over the yrs. Those are real killers. Right after my back surgery, the thing that hurt more than anything was my head.

    I drink very little coffee . . . sometimes 1 cup in the morning. I don't eat much cheese, no smoked meats, no red wine, not too much chocolate (is there ever such a thing as too much chocolate - LOL), but I do like fruit.

    I suppose I'll just chalk it up to another bad thing about getting old(er).

  11. sunflowergirl

    sunflowergirl Active Member

    Said the noise is driving her crazy. After 4 years I guess I'm used to the hissing and squeaking in my ears.

    She's on Gabapentin and something else to calm her nerves and she said she couldn't stop. I told her to check into taking bioflavonoids. I read up on this when I was first hit with vertigo. I suggest you do a search for a board dealing with vertigo and tinnitus and you might get some good ideas.
  12. Nikki

    Nikki Member

  13. jc16551

    jc16551 New Member

    Sharon,

    Sounds like you need to go in and see a specialist.

    You might try over-the counter pseudo-ephedrine and see if that helps as well.

    Dr. Dan
  14. Waynesrhythm

    Waynesrhythm Member

    This recent 8-minute PBS segment "Constant Ringing" mentions some of the brain aspects of tinnitus. I thought some of these aspects resembled some of the ones pwCFS often describe.